Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Positive solutions of nonlinear elliptic equations--existence and nonexistence of solutions with radial symmetry in $ L\sb{p}({\bf R}\sp{N})$


Author: J. F. Toland
Journal: Trans. Amer. Math. Soc. 282 (1984), 335-354
MSC: Primary 35J60; Secondary 35B32, 35B45, 58E07
MathSciNet review: 728716
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that when $ r$ is nonincreasing, radially symmetric, continuous and bounded below by a positive constant, the solution set of the nonlinear elliptic eigenvalue problem

$\displaystyle - \Delta u = \lambda u + r{u^{1 + \sigma }},\qquad u > 0\qquad {\... ...athbf{R}^N},\qquad u \to 0\qquad {\text{as}}\,{\text{\vert x\vert}} \to \infty $

, contains a continuum $ \mathcal{C}$ of nontrivial solutions which is unbounded in $ \mathbf{R}\, \times \,{L_p}({\mathbf{R}^N})$ for all $ p \geq 1$. Various estimates of the $ {L_p}$ norm of $ u$ are obtained which depend on the relative values of $ \sigma$ and $ p$, and the Pohozaev and Sobolev embedding constants.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J60, 35B32, 35B45, 58E07

Retrieve articles in all journals with MSC: 35J60, 35B32, 35B45, 58E07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0728716-3
PII: S 0002-9947(1984)0728716-3
Keywords: Global bifurcation, singular elliptic problem, a priori estimates
Article copyright: © Copyright 1984 American Mathematical Society